MAUDE Adverse Event Report: AV-TEMECULA-CT HT VERSATURN GUIDE WIRE

AV-TEMECULA-CT HT VERSATURN GUIDE WIRE
Catalog Number 1013317J
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4): during processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.It should be noted that the hi-torque guide wire instructions for use states: do not: push, auger, withdraw or torque a guide wire that meets resistance.This may result in vessel trauma, guide wire damage, guide wire tip separation, or stent damage.If resistance is observed at any time, determine the cause under fluoroscopy and take remedial action as needed.Although it was noted that resistance was noted during retraction of the guide wire, this was due to the guide wire being stuck; therefore, the force applied seems to be a reasonable clinical response to the difficulties.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during removal the guide wire got caught on the non-abbott stent resulting in the reported entrapment.Manipulation of the device with force ultimately resulted in the reported detachment.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was performed to treat a de novo lesion, below the bifurcation of the marginal and left anterior descending coronary arteries.On removal of a high torque versaturn guidewire, resistance with a non-abbott stent was felt.The guidewire was removed with force and a separation occurred at the distal radiopaque portion of the wire.The tip of the guidewire remained caught by the stent.Retrieval of the separated portion of the guidewire with an additional unspecified wire was attempted but failed.The separated portion of the guidewire remained in the anatomy.The patient condition was reported to be good.There was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
HT VERSATURN GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7735813
Report Number2024168-2018-05892
Device Sequence Number806051
Product Code DQX
UDI-Device Identifier08717648198472
UDI-Public08717648198472
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K103101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue Number1013317J
Device Lot Number7120461
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2018
Initial Report FDA Received Date07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT: ORSIRO 2.5X40MM
Outcome Attributed to Adverse Event Required Intervention;